MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number H965103038080
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo dialysis product family and the failure mode "extension leg - detached/separated/fractured".No adverse trend was indicated.It was noted during the visual inspection of the returned catheter that there was a hole just below the female luer {red clamp side}.The reported complaint device failure mode of "leakage" was confirmed.A hole was observed in the arterial extension tube adjacent to the flat section of the hub, i.E.90° from the parting line.Although the damage to the catheter was confirmed, there are no visible indications that the failure is related to either the manufacturing process or associated tooling.The exact root cause is unknown, however, a potential root cause for this failure is the end user over-torquing the hub-to-extension tubing junction during cleaning/use of the device.((b)(4)).
 
Event or Problem Description
Notification of an event which occurred at a (b)(6) hospital participating in an angiodynamics clinical study on bioflo dialysis catheters: "device was observed to leak from hub.Had been in situ for 8 months.Malfunction did not result in ae/sae.Line was exchanged".The used catheter was returned to angiodynamics for evaluation.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8511118
Report Number1317056-2019-00054
Device Sequence Number16624660
Product Code MSD
UDI-Device IdentifierH965103038080
UDI-PublicH965103038080
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue NumberH965103038080
Device Lot Number5065559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2019
Initial Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1